Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 41, NWS Tulsa, OK

March 24, 2009Creek County, Okfuskee County, Okmulgee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Mar 24, 2009, 8:02 AM CDT for Creek County, Okfuskee County, Okmulgee County, Oklahoma. It was in force for 30 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 24, 2009, 8:02 AM CDT (13:02 UTC)
Expired
Mar 24, 2009, 8:32 AM CDT
In force
30 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Creek County, OK, Okfuskee County, OK, Okmulgee County, OK

The radar

The Norman radar (KTLX), 92 km from the middle of the area, began a volume at 13:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 24, 8:14 AM CDTHAIL 0.88Okfuskee, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 1.0 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2009-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1222 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2009-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1222 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
599 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
1.5
Supercell composite
5.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 241302
SVRTSA
OKC037-107-111-241400-
/O.NEW.KTSA.SV.W.0041.090324T1302Z-090324T1400Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
802 AM CDT TUE MAR 24 2009

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN OKFUSKEE COUNTY IN EAST CENTRAL OKLAHOMA
  SOUTHERN CREEK COUNTY IN NORTHEAST OKLAHOMA
  NORTHWESTERN OKMULGEE COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 900 AM CDT

* AT 801 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS
  TO 60 MPH. THIS STORM WAS LOCATED NEAR CASTLE...MOVING NORTHEAST AT
  45 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CASTLE AND
  OKFUSKEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. TAKE COVER
ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3556 9648 3586 9608 3556 9608 3540 9644
TIME...MOT...LOC 1302Z 235DEG 38KT 3550 9643

$$
3 follow-up statements
000 
WWUS54 KTSA 241314
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
814 AM CDT TUE MAR 24 2009

OKC037-107-111-241400-
/O.CON.KTSA.SV.W.0041.000000T0000Z-090324T1400Z/
OKMULGEE OK-CREEK OK-OKFUSKEE OK-
814 AM CDT TUE MAR 24 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 AM CDT
FOR NORTHERN OKFUSKEE...SOUTHERN CREEK AND NORTHWESTERN OKMULGEE
COUNTIES...

AT 814 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL
AND DAMAGING WINDS TO 70 MPH. THIS STORM WAS LOCATED NEAR OKFUSKEE...
MOVING NORTHEAST AT 40 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...OKFUSKEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. TAKE COVER
ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3565 9632 3586 9608 3556 9608 3548 9628
TIME...MOT...LOC 1315Z 238DEG 36KT 3558 9626

$$
000 
WWUS54 KTSA 241323
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
823 AM CDT TUE MAR 24 2009

OKC037-107-241333-
/O.CAN.KTSA.SV.W.0041.000000T0000Z-090324T1400Z/
CREEK OK-OKFUSKEE OK-
823 AM CDT TUE MAR 24 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN OKFUSKEE AND SOUTHERN
CREEK COUNTIES IS CANCELLED...

LAT...LON 3569 9618 3576 9618 3586 9608 3556 9608
      3556 9618 3569 9619
TIME...MOT...LOC 1323Z 238DEG 39KT 3564 9614

$$

OKC111-241400-
/O.CON.KTSA.SV.W.0041.000000T0000Z-090324T1400Z/
OKMULGEE OK-
823 AM CDT TUE MAR 24 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 AM CDT
FOR NORTHWESTERN OKMULGEE COUNTY...

AT 822 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL
AND DAMAGING WINDS TO 70 MPH. THIS STORM WAS LOCATED OVER WESTERN
OKMULGEE COUNTY...MOVING NORTHEAST AT 45 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. TAKE COVER
ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3569 9618 3576 9618 3586 9608 3556 9608
      3556 9618 3569 9619
TIME...MOT...LOC 1323Z 238DEG 39KT 3564 9614

$$
000 
WWUS54 KTSA 241332
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
832 AM CDT TUE MAR 24 2009

OKC111-241342-
/O.CAN.KTSA.SV.W.0041.000000T0000Z-090324T1400Z/
OKMULGEE OK-
832 AM CDT TUE MAR 24 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN OKMULGEE COUNTY
IS CANCELLED...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE 
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

GUSTY WINDS AND VERY HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS
STORM.

A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR THE REMAINDER OF 
NORTHERN AND NORTHEASTERN OKMULKGEE COUNTY UNTIL 915 AM.  

TO REPORT PREVIOUS HAIL OR WIND DAMAGE...HAVE THE NEAREST LAW
ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN TULSA.

LAT...LON 3569 9618 3576 9618 3586 9608 3556 9608
      3556 9618 3569 9619
TIME...MOT...LOC 1332Z 238DEG 35KT 3568 9605

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 4:01 AM CDT, 4 hours 1 minute earlier.

Area forecast discussion, Mar 24, 4:01 AM CDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
401 AM CDT TUE MAR 24 2009

.DISCUSSION...
ACTIVE WEATHER WILL PERSIST THROUGH THE END OF THE WEEK AND INTO
THE FIRST HALF OF THE WEEKEND.

SEVERAL LINE SEGMENTS OF STRONG TO SEVERE STORMS CONTINUE OVER NE OK
THIS MORNING...AHEAD OF COLD FRONT THAT CURRENTLY EXTENDS FROM SERN
KS INTO SWRN OK. WHILE INSTABILITY ISNT OVERLY IMPRESSIVE ACROSS THE
REGION...THESE STORMS SHOULD MAINTAIN STRENGTH OVER THE NEXT SEVERAL
HOURS AS A 50-60KT SWLY LOW-LEVEL JET PERSISTS INTO THE EARLY
MORNING HOURS. ADDITIONAL STRENGTHENING MAY OCCUR LATER THIS MORNING
AND INTO THE AFTERNOON AS SURFACE HEATING ENSUES...WITH THE SEVERE
THREAT SHIFTING INTO SE OK AND WRN AR. WILL TAKE A LAST LOOK AT
RADAR TRENDS BEFORE DECIDING ON FIRST PERIOD POPS.

AFTER A COOL NIGHT...THE COLD FRONT TO OUR S WILL BEGIN TO LIFT BACK
N AS A WARM FRONT AS ANOTHER FAST MOVING UPPER WAVE EJECTS INTO THE
PLAINS ON WEDNESDAY. HAVE FOLLOWED THE MORE PROGRESSIVE SOLUTION OF
THE GFS...AS THE NAM APPEARS TOO SLOW AND DEEP WITH THE
AFOREMENTIONED WAVE. HAVE GONE WITH HIGH CHANCE POPS AREAWIDE
WEDNESDAY NIGHT...AND LATER SHIFTS CAN BETTER DEFINE THE POPS.

FORECAST BECOMES INCREASINGLY INTERESTING TOWARD THE END OF THE
WEEK...AS A STRONG UPPER SYSTEM IS FORECAST TO DROP OUT OF THE
PACIFIC NW AND DEEPEN ACROSS THE ROCKIES BY THURSDAY. GFS/ECMWF AND
GEM MODELS ARE ALL IN REASONABLE AGREEMENT WITH THE LATITUDINAL
TRACK OF THE CLOSED LOW...WITH ONLY MINOR TIMING DIFFERENCES NOTED
AS THE SYSTEM EJECTS ACROSS OK ON FRIDAY/FRIDAY NIGHT. THIS TRACK
APPEARS FAVORABLE FOR SOME EARLY SPRING SNOW ACROSS PARTS OF
KS/MO...AND POSSIBLY INTO NE OK/NW AR. NOT READY TO BITE ON THE 2-4
INCHES OF SNOW SUGGESTED BY THE GFS ACROSS FAR NERN OK...BUT WILL
MAINTAIN A RAIN/SNOW MIX FOR FRIDAY NIGHT INTO SATURDAY MORNING FOR
NE OK/NW AR. WILL CONTINUE TO CLOSELY MONITOR THE SITUATION.

AFTER ANOTHER COOL DAY ON SATURDAY...TEMPERATURES SHOULD BOUNCE BACK
ON SUNDAY AS STRONG SLY FLOW RETURNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   60  39  61  43 /  50  10  20  50
FSM   65  41  67  46 /  60  10  20  50
MLC   63  39  65  46 /  70  10  20  50
BVO   60  35  61  40 /  50  10  20  50
FYV   63  34  63  42 /  70  10  10  50
BYV   62  36  61  43 /  80  10  10  50
MKO   63  38  64  43 /  80  10  20  50
MIO   56  36  62  45 /  90  10  20  50
F10   60  39  62  43 /  70  10  20  50
HHW   70  43  67  49 /  60  10  30  50

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...21
LONG TERM....18
Hazardous weather outlook, Mar 24, 5:23 AM CDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
523 AM CDT TUE MAR 24 2009

ARZ001-002-010-011-019-020-029-OKZ049-053>076-251000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
449 AM CDT TUE MAR 24 2009

...POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS TODAY...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND WEST CENTRAL AND NORTHWEST ARKANSAS.

SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND WEST CENTRAL AND NORTHWEST ARKANSAS.
ONSET...ONGOING.

FLASH FLOOD.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND WEST CENTRAL AND NORTHWEST ARKANSAS.

HEAVY RAIN.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND WEST CENTRAL AND NORTHWEST ARKANSAS.
ONSET...ONGOING.

SIGNIFICANT WINDS.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.

DISCUSSION...
A STRONG COLD FRONT WILL MOVE ACROSS THE REGION THIS MORNING AND EARLY AFTERNOON.
THE FRONT IS EXPECTED TO BE NEAR INTERSTATE 44 AROUND 7 AM AND STRETCH FROM
NORTHWEST ARKANSAS TO EXTREME SOUTHEAST OKLAHOMA AROUND 1 PM. A FEW THUNDERSTORMS
AHEAD OF THE FRONT WILL BE CAPABLE OF PRODUCING LARGE HAIL AND WIND. STRONG WIND
FIELDS AND RESULTANT SHEAR COULD PRODUCE BRIEF ISOLATED TORNADOES. LOCALLY HEAVY
RAIN IS ALSO POSSIBLE IN AREAS OF REPEAT THUNDERSTORMS. SHOULD THE COLD FRONT SLOW
DOWN...STORMS OVER WEST CENTRAL ARKANSAS AND EXTREME SOUTHEAST OKLAHOMA WILL POSE
A GREATER THREAT THIS AFTERNOON.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL...WINTER WEATHER POTENTIAL...HIGH WIND POTENTIAL.
SATURDAY...WINTER WEATHER POTENTIAL.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE NEXT SEVERAL DAYS WILL BE UNSETTLED. THE FRONT WILL START BACK NORTH LATE
WEDNESDAY AS A WARM FRONT...WHICH COULD IGNITE ANOTHER ROUND OF THUNDERSTORMS.
A POTENT UPPER LOW DROPPING SOUTH FROM THE CENTRAL ROCKIES INTO THE SOUTHERN
PLAINS FRIDAY WILL BRING A THUNDERSTORM THREAT LATE THURSDAY AND FRIDAY. COLD
AIR ASSOCIATED WITH THAT SYSTEM MAY PRODUCE A RAIN SNOW MIX FOR AREAS
NEAR THE KANSAS OR MISSOURI BORDERS FRIDAY NIGHT INTO SATURDAY. SIGNIFICANT
SNOW IS LIKELY NORTH OF OUR AREA. SHOULD THIS SYSTEM TAKE A MORE SOUTHERN
ROUTE...CHANCES INCREASE FOR MEASURABLE SNOW IN NORTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Mar 24, 3:02 AM CDT, 5 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
302 AM CDT TUE MAR 24 2009

OKZ057-060>062-240845-
CRAIG OK-MAYES OK-ROGERS OK-TULSA OK-
302 AM CDT TUE MAR 24 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 345 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     ROGERS...SOUTHERN CRAIG...TULSA AND NORTHWESTERN MAYES

AT 303 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 4 MILES SOUTHEAST OF OOLOGAH TO TULSA...MOVING
NORTHEAST AT 55 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...TULSA...CLAREMORE...FOYIL...OOLOGAH...BUSHYHEAD...
CHELSEA...OWASSO...VINITA...BIG CABIN...WHITE OAK...PYRAMID CORNERS
AND ADAIR.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3684 9509 3650 9508 3613 9596 3646 9573
      3660 9549 3660 9543 3664 9543
TIME...MOT...LOC 0803Z 230DEG 47KT 3641 9566 3618 9584
Special weather statement, Mar 24, 3:40 AM CDT, 4 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
340 AM CDT TUE MAR 24 2009

OKZ054>057-059>061-241000-
CRAIG OK-NOWATA OK-OSAGE OK-PAWNEE OK-ROGERS OK-TULSA OK-WASHINGTON
OK-
340 AM CDT TUE MAR 24 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 500 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHWESTERN ROGERS...NORTHWESTERN CRAIG...NOWATA...
     WASHINGTON...SOUTHERN OSAGE...NORTHERN TULSA AND PAWNEE

AT 340 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 30 MILES SOUTHWEST OF PAWNEE TO 5 MILES NORTHWEST
OF HOMINY...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...NOWATA...DELAWARE...LENAPAH...
WATOVA...OOLOGAH...TALALA...PAWHUSKA...OSAGE...HOMINY...AVANT...
WYNONA...WOLCO...BARNSDALL...PERSHING...TALLANT...NELAGONEY...
OKESA...SKIATOOK...BARTLESVILLE...VERA...RAMONA...OCHELATA...DEWEY...
PAWNEE...HALLETT...MARAMEC...BLACKBURN...SKEDEE AND CLEVELAND.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3646 9561 3616 9671 3616 9681 3625 9683
      3625 9692 3634 9693 3660 9659 3700 9548
      3700 9536
TIME...MOT...LOC 0840Z 244DEG 35KT 3606 9720 3645 9646
Special weather statement, Mar 24, 5:00 AM CDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
500 AM CDT TUE MAR 24 2009

OKZ055>057-061-241045-
CRAIG OK-NOWATA OK-ROGERS OK-WASHINGTON OK-
500 AM CDT TUE MAR 24 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 545 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHERN ROGERS...WESTERN CRAIG...NOWATA AND WASHINGTON

AT 500 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 12 MILES WEST OF DELAWARE TO 9 MILES NORTHEAST OF
RAMONA TO RAMONA...MOVING EAST AT 35 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...NOWATA...DELAWARE...LENAPAH...
WATOVA...NEW ALLUWE...TALALA...RAMONA...WHITE OAK...CENTRALIA...
HOLLOW AND CENTRAILIA.

A LARGE PORTION OF NORTHERN ROGERS...WESTERN CRAIG...NOWATA AND
WASHINGTON COUNTIES WILL BE AFFECTED BY THESE STORMS THROUGH 545 AM
CDT.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH.

LAT...LON 3699 9520 3677 9516 3661 9526 3648 9600
      3654 9601 3662 9595 3683 9590 3700 9543
TIME...MOT...LOC 1000Z 256DEG 32KT 3677 9584 3664 9584
          3654 9593
Special weather statement, Mar 24, 7:05 AM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
705 AM CDT TUE MAR 24 2009

OKZ054-060-064-241230-
CREEK OK-OSAGE OK-TULSA OK-
705 AM CDT TUE MAR 24 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 730 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     SOUTHEASTERN OSAGE...CREEK AND TULSA

AT 704 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR MANNFORD TO 8 MILES SOUTH OF DEPEW...MOVING
NORTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...SAND SPRINGS...BRISTOW...SLICK...DEPEW...KELLYVILLE
AND SAPULPA.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3615 9635 3617 9627 3618 9626 3630 9600
      3586 9615 3586 9618 3574 9619 3564 9659
TIME...MOT...LOC 1204Z 234DEG 37KT 3609 9634 3570 9653
Special weather statement, Mar 24, 7:32 AM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
732 AM CDT TUE MAR 24 2009

OKZ054-060-064-066-241300-
CREEK OK-OKMULGEE OK-OSAGE OK-TULSA OK-
732 AM CDT TUE MAR 24 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 800 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHWESTERN OKMULGEE...SOUTHEASTERN OSAGE...EASTERN CREEK AND
     TULSA

AT 730 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR SPERRY TO SAPULPA TO 8 MILES SOUTHWEST OF
SLICK...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE ...TULSA....SAND SPRINGS...
JENKS...OWASSO...GLENPOOL...MOUNDS ...KIEFER...KELLYVILLE AND
SAPULPA.

THE STRONGEST STORM IN THE LINE WAS LOCATED JUST WEST OF SAND
SPRINGS.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3564 9649 3595 9625 3630 9614 3644 9579
      3642 9579 3640 9581 3615 9583 3586 9598
      3565 9631
TIME...MOT...LOC 1230Z 239DEG 34KT 3626 9607 3600 9615
          3572 9637
Special weather statement, Mar 24, 7:57 AM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
757 AM CDT TUE MAR 24 2009

OKZ064>066-241330-
CREEK OK-OKFUSKEE OK-OKMULGEE OK-
757 AM CDT TUE MAR 24 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 830 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     WESTERN OKMULGEE AND SOUTHERN CREEK

IN EAST CENTRAL OKLAHOMA
     NORTHERN OKFUSKEE

AT 757 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
SOUTH OF BOLEY...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...CASTLE...BOLEY...MASON AND
OKFUSKEE.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3573 9619 3555 9612 3539 9643 3540 9645
      3545 9645 3545 9647 3543 9649 3548 9657
TIME...MOT...LOC 1257Z 237DEG 38KT 3547 9647

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 7:37 PM CDTSevere Thunderstorm WarningTSACreek, Osage, Pawnee53 min
Mar 23, 8:28 PM CDTSevere Thunderstorm WarningTSACreek, Osage, Pawnee, Tulsa51 min
Mar 23, 9:24 PM CDTSevere Thunderstorm WarningTSAOsage21 min
Mar 24, 12:04 AM CDTSpecial Weather StatementTSAOsage, Pawnee26 min
Mar 24, 12:27 AM CDTSevere Thunderstorm WarningTSACreek, Okfuskee48 min
Mar 24, 1:01 AM CDTSpecial Weather StatementTSANowata, Osage, Washington59 min
Mar 24, 1:09 AM CDTSevere Thunderstorm WarningTSACreek, Okmulgee, Rogers, Tulsa51 min
Mar 24, 1:11 AM CDTWind AdvisoryTSACraig, Creek, Mayes, Nowata, Okfuskee, Okmulgee and 6 more7 hr
Mar 24, 1:27 AM CDTSevere Thunderstorm WarningTSACreek, Osage, Pawnee, Washington63 min
Mar 24, 1:43 AM CDTSevere Thunderstorm WarningTSACreek, Okmulgee47 min
Mar 24, 2:17 AM CDTSevere Thunderstorm WarningTSACreek, Osage, Rogers, Tulsa, Wagoner43 min
Mar 24, 2:31 AM CDTSpecial Weather StatementTSANowata, Washington59 min
Mar 24, 2:39 AM CDTTornado WarningTSAOsage, Washington25 min
Mar 24, 2:55 AM CDTSpecial Weather StatementTSACreek35 min
Mar 24, 3:00 AM CDTSpecial Weather StatementTSACraig30 min
Mar 24, 3:01 AM CDTSpecial Weather StatementTSANowata59 min
Mar 24, 3:02 AM CDTSpecial Weather StatementTSACraig, Rogers43 min
Mar 24, 3:40 AM CDTSpecial Weather StatementTSANowata, Osage, Pawnee, Washington80 min
Mar 24, 5:00 AM CDTSpecial Weather StatementTSACraig, Nowata, Washington45 min
Mar 24, 5:07 AM CDTSevere Thunderstorm WarningTSANowata, Rogers, Washington68 min
Mar 24, 5:27 AM CDTTornado WarningTSACraig, Nowata33 min
Mar 24, 5:39 AM CDTSevere Thunderstorm WarningTSACraig63 min
Mar 24, 6:11 AM CDTSevere Thunderstorm WarningTSAOttawa35 min
Mar 24, 7:05 AM CDTSpecial Weather StatementTSACreek25 min
Mar 24, 7:32 AM CDTSpecial Weather StatementTSATulsa28 min
Mar 24, 7:57 AM CDTSpecial Weather StatementTSAOkfuskee33 min
Mar 24, 8:18 AM CDTSevere Thunderstorm WarningTSAOkmulgee, Tulsa38 min
Mar 24, 8:28 AM CDTSpecial Weather StatementTSARogers32 min
Mar 24, 8:44 AM CDTSpecial Weather StatementTSAOkfuskee31 min
Mar 24, 8:47 AM CDTSevere Thunderstorm WarningTSAMuskogee, Wagoner43 min
Mar 24, 9:04 AM CDTSpecial Weather StatementTSAMayes26 min
Mar 24, 9:17 AM CDTSevere Thunderstorm WarningTSACraig, Delaware, Mayes, Ottawa43 min
Mar 24, 9:47 AM CDTSpecial Weather StatementTSADelaware, McIntosh, Muskogee43 min
Mar 24, 9:52 AM CDTSevere Thunderstorm WarningTSAMcIntosh, Pittsburg53 min
Mar 24, 10:00 AM CDTSpecial Weather StatementTSAOttawa15 min
Mar 24, 10:31 AM CDTSevere Thunderstorm WarningTSACherokee, Haskell, McIntosh, Muskogee, Pittsburg, Sequoyah47 min
Mar 24, 10:43 AM CDTSpecial Weather StatementTSAAdair, Delaware32 min
Mar 24, 10:56 AM CDTSevere Thunderstorm WarningTSAAdair, Delaware64 min
Mar 24, 11:12 AM CDTSpecial Weather StatementTSAAdair33 min
Mar 24, 12:51 PM CDTSpecial Weather StatementTSALeFlore24 min
Mar 24, 1:00 PM CDTSevere Thunderstorm WarningTSALeFlore45 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.